MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE
Catalog Number TLH30
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent: (b)(6) 2018.Batch # p56f1p device evaluation: the analysis results showed that the tlh30 device was received sterile, with no apparent damaged and with a reload loose inside the sterile package.The device was opened and the reload was loaded into the device, the reload clicked into place, the device was turned upside down and tapped; the reload did not fall out.The device was tested for functionality with the returned reload and it cycled, fired, and all the staples formed as intended.The device fired without any difficulties and the staples were noted to have the proper b-formed shape.The device opened and closed as intended.Although no conclusion could be reached on what caused the reload to eject from the device, it is possible that the package was submitted to higher forces then normal during transportation allowing the cartridge to disengage from the device.It should be noted that a 100% inspection takes place during manufacturing to ensure the device meets the require specifications.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.Additional information was requested and the following was obtained: when the jaw could not be opened, was the device stuck on tissue? unknown.If yes, how was the device removed from the tissue? unknown.Were the device jaws eventually able to be opened? yes.
 
Event or Problem Description
It was reported that the jaw could not open.During the lobectomy, could not open the jaw.Customer can't remember how to open the jaw at last.Another device was used to complete the surgery.There were no adverse consequences to the patient.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8056252
Report Number3005075853-2018-14309
Device Sequence Number1953074
Product Code GDW
UDI-Device Identifier10705036013228
UDI-Public10705036013228
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2022
Device Catalogue NumberTLH30
Device Lot NumberP4T228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2018
Initial Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1